Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2018, 2:15 PM EDT for Baldwin County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 2:15 PM EDT (18:15 UTC)
- Expired
- Aug 1, 2018, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
229
WWUS82 KFFC 011815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED AUG 1 2018
GAZ072-073-083-084-011900-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
215 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 300 PM
EDT...
At 215 PM EDT...a strong thunderstorm was over Gordon, or 11 miles
west of Irwinton...moving north at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Gordon, Ivey, McIntyre, Midway-Hardwick, Meriwether,
Ethridge, James, Coopers, Underwood, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Scottsboro,
Dry Branch, Myricks Mill and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8323 3276 8351 3280 8351 3281 8349
3282 8349 3284 8351 3318 8349 3318 8339
3317 8337 3318 8335 3317 8333 3319 8330
3318 8324 3315 8311 3315 8310
TIME...MOT...LOC 1815Z 188DEG 25KT 3287 8337
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:54 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 1, 1:54 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 154 PM EDT Wed Aug 1 2018 .UPDATE... Updated for the 18Z Aviation Forecast. && .PREV DISCUSSION... /Issued 1141 AM EDT Wed Aug 1 2018/ UPDATE... Overall forecast remains on track through the short-term period and no major changes have been made at this time. Showers are ongoing across northern and western Georgia and the coverage of thunderstorms is expected to increase during the afternoon. With modest diurnal destabilization and deep-level shear due to the upper level southwest flow, there is a chance for some isolated thunderstorms to be severe this afternoon and evening. No changes to the current Flash Flood Watch. King PREV DISCUSSION... /Issued 736 AM EDT Wed Aug 1 2018/ PREV DISCUSSION... /Issued 349 AM EDT Wed Aug 1 2018/ SHORT TERM /Today through Thursday/... Current radar loop shows light showers continuing across the state this morning and expecting a few more days rain. Models are in good agreement and continue to show the region under very moist southwesterly upper flow. This flow is just out in front of an upper trough which is staying fairly stationary over the MS river valley and the western great lake states. This most flow will continue to push shortwaves northeastward through the short term keeping precip chances high through the end of the week. PWs are ranging from 1.89 to 2.2 inches across north and central GA through Thursday night. With all this in mind we will continue with the current flash flood watch and extending it through Friday morning. With all this deep layer moisture streaming across the area, instability indices also increase with a diurnal trend so cannot rule out an isolated severe storm through the period. With all this rain moving in, daytime high temps will be slightly below average for this time of year. High today and Thursday will struggle to get out of the 70s across N GA and barely make it into the Mid 80s across central portions of the state. 01 LONG TERM /Thursday Night through Tuesday/... A return to a more diurnal pattern is coming, just not until early next week. Deep tropical moisture will continue to be funneled northward on Friday into early Saturday. The chances for precip will remain high for Friday, but begin to taper off towards chance on Saturday. The pattern will begin to shift on Sunday as high pressure aloft and at the surface begins to build in from the east. A return to a more diurnal pattern in precip will return...in addition to more normal high temperatures for this time of year. NListemaa HYDROLOGY... The flow aloft remains parallel to the surface flow at least through Friday/early Saturday. This means that with the SW/S flow aloft and at the surface, the training of storms is expected. The axis of concern still remains about the same...with the highest rainfall amounts still expected along and just north of the Interstate 85 corridor. Tuesday served to prime the CWFA with rainfall amounts generally between half an inch to an inch CWFA- wide. There were some locally higher amounts of 2" to 3" along and north of the I-85 corridor with some isolated 4" to 6" amounts. The soils should be pretty well saturated, especially within the Flood Watch area. The deep moisture will continue to funnel northward Thursday night and will be extending the FFA through 12Z Friday. The QPF should begin to taper off a bit for most areas on Friday, but may have to consider extending the FFA for the NE GA mtns into Friday night/early Saturday. However, confidence is not high enough to do that at this time. AVIATION... 12Z Update... No major changes made from 06z TAF issuance. Showers and thunderstorms will continue as very moist pattern is in place. Ceilings hovering in the IFR range this morning but will lift into the MVFR range over the next few hours. These ceilings will will stay in the MVFR range then fall back into the IFR range after 06z Thu. Showers are already beginning to develop and should see thunder by 16-18z. Winds will stay mainly out of the SE through the period with wind speeds 10kt or less. Will see some gust in the 20-30kt range in and around any strong thunderstorms this afternoon and evening. //ATL Confidence...12Z Update... Medium to high confidence on all elements. 01 && .AVIATION... 18Z Update... Numerous showers and thunderstorms will continue as the moist pattern will remain in place through the period. Widespread showers are ongoing across north and west Georgia with thunder developing near the southern TAF sites and should be more widespread by 20-22Z. MVFR conditions during the afternoon and evening are expected to drop down to IFR range after 06Z Thursday, then increase back to MVFR during the daytime Thursday. Winds currently SSW will go SE this afternoon and stay mainly out of the SE through the period at 10 kts or less. However, gusts between 20 and 30 kts are possible in and around any strong thunderstorms that develop in the afternoon/evening today and Thursday. //ATL Confidence...18Z Update... Medium confidence on ceilings. Medium/high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 80 69 80 68 / 90 60 90 60 Atlanta 79 69 79 69 / 100 80 90 60 Blairsville 74 65 74 64 / 100 90 90 80 Cartersville 78 69 79 68 / 100 90 90 50 Columbus 80 71 81 71 / 90 70 80 50 Gainesville 77 68 77 68 / 100 80 90 70 Macon 83 71 82 70 / 80 60 90 50 Rome 79 69 80 68 / 100 80 80 50 Peachtree City 79 70 79 69 / 90 80 90 50 Vidalia 87 73 87 72 / 80 60 80 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....20 AVIATION...King
Hazardous weather outlook, Aug 1, 11:55 AM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Wed Aug 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch remains in effect through tonight. Flooding will be the primary weather hazard today, but a few strong storms, or an isolated severe thunderstorm, cannot be ruled out. The potential for localized flooding is high, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. Any strong thunderstorm that develops will be capable of producing damaging wind gusts. As soils become more saturated, even a sub-severe thunderstorm can down trees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flash Flood Watch remains in effect through 8 AM Friday. Scattered to numerous showers and thunderstorms are expected each day with the heaviest rainfall expected through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 1, 10:10 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 2 ESE GARFIELD 32.64N 82.07W
07/29/2018 EMANUEL GA FIRE DEPT/RESCUE
*** 2 INJ *** FIRE CHIEF REPORTED FAILURE OF A SMALL
DAM, WASHING OUT A 20 FOOT SECTION OF GRAY MULE FARM
ROAD NEAR JOHNSON GAY ROAD IN GARFIELD. TWO PEOPLE WERE
INJURED, ONE SERIOUSLY, WHEN A TRUCK ENCOUNTERED THE
WASHED OUT SECTION OF THE ROAD.
&&
EVENT NUMBER FFC1800755
BELANGERLocal storm report, Aug 1, 11:22 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM LIGHTNING 2 W WASHINGTON 33.74N 82.77W
06/15/2018 WILKES GA EMERGENCY MNGR
*** 1 INJ *** A WOMAN WAS STRUCK BY LIGHTNING AT A
RESIDENCE ON LINCOLN CIRCLE IN WASHINGTON. EMERGENCY
MANAGER REPORTED THAT SHE WAS NEAR AN OPEN WINDOW AT THE
TIME OF THE STRIKE. SHE WAS TRASPORTED TO A LOCAL
HOSPITAL FOR TREATMENT.
&&
EVENT NUMBER FFC1800756
BELANGERSpecial weather statement, Aug 1, 1:36 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
136 PM EDT WED AUG 1 2018
GAZ072-082-083-095-011815-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
136 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...NORTHEASTERN
HOUSTON...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 215 PM EDT...
At 136 PM EDT...a strong thunderstorm was over Bullard, or 9 miles
southwest of Jeffersonville...moving north at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Centerville, Robins Air Force
Base, Marion, Tarversville, Postell, Bullard, Rutland, Mountain
Springs, Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys,
District Path, Dry Branch, Myricks Mill and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8366 3289 8367 3296 8350 3289 8340
3283 8337 3266 8336 3250 8339 3250 8341
3249 8341 3247 8345
TIME...MOT...LOC 1736Z 183DEG 22KT 3263 8349Special weather statement, Aug 1, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED AUG 1 2018
GAZ072-073-083-084-011900-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
215 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 300 PM
EDT...
At 215 PM EDT...a strong thunderstorm was over Gordon, or 11 miles
west of Irwinton...moving north at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Gordon, Ivey, McIntyre, Midway-Hardwick, Meriwether,
Ethridge, James, Coopers, Underwood, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Scottsboro,
Dry Branch, Myricks Mill and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8323 3276 8351 3280 8351 3281 8349
3282 8349 3284 8351 3318 8349 3318 8339
3317 8337 3318 8335 3317 8333 3319 8330
3318 8324 3315 8311 3315 8310
TIME...MOT...LOC 1815Z 188DEG 25KT 3287 8337The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:17 PM EDT | Flash Flood Warning | FFC | Polk | 58 min |
| Aug 1, 1:41 AM EDT | River Flood Warning | FFC | Gwinnett | 10 hr |
| Aug 1, 1:36 PM EDT | Special Weather Statement | FFC | Twiggs | 39 min |
| Aug 1, 2:48 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Aug 1, 4:03 PM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Aug 1, 4:32 PM EDT | Special Weather Statement | FFC | Jefferson | 13 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | FFC | Oglethorpe, Taliaferro, Wilkes | 42 min |
| Aug 1, 7:21 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 39 min |
| Aug 1, 7:24 PM EDT | Tornado Warning | FFC | Morgan, Newton, Walton | 36 min |
| Aug 1, 7:46 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 1, 7:58 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 47 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.